Side effects - Why extreme discomfort and hyperthermia throughout the trip?

Discussion in 'DMT and Ayahuasca' started by psyche, Oct 28, 2006.

  1. psyche

    psyche Palladium Member

    Reputation Points:
    932
    Messages:
    1,218
    Joined:
    Feb 28, 2006
    30 y/o from finland
    Hope this isn't useless thread, but I didn't find anything about hyperthermia related to DMT in this forum. Most propably this could result from interaction of MAOI with unappropriate diet, but I don't think that's the case.
    It was friday and he ate at school at 12:15 and had caffeine at 12:30. When he got home he slept from about 17:00 to 19:00, which he thinks might've contributed to the bad feelings. He then started to prepare the trip with his brother and eventually drank his MAOI toast at 20:30 and preparation from mimosa hostilis at 20:50. The dose was 5g of peganum harmala and 7g of mimosa hostilis. So when the trip started it had been more than 9 hours after caffeine and dinner.
    First he noticed familiar nausea fifteen minutes after drinking DMT and at half-hour hallmark he went to womit but was unable to do so. His heart was beating fast and he felt really nauseous but nothing would come out even if he tried to stick his fingers into his throat. After a while in the fresh air outside(where he tried to vomit) he felt remarkably better for almost an hour. Then he started feeling it coming up fast, so he went upstairs to lay down. After a while he started feeling very hot, especially his face was glowing. Soon the nausea emerged too, but it was related to DMT rushing up, so it was normal. But it wouldn't pass, and the next hours were quite a horrific and he just would've wanted to throw up. He had to keep repeating to himself that he would be ok, because he hadn't done more than one succesful ayahuasca trip and couldn't help thinking if this was normal, especially the hyperthermia. Same kind of heat he usually experiences with mushrooms.
    The trip itself was amazing, but he could enjoy it only for short periods of time. Even though the body didn't feel own at all and I felt my soul was about to be ripped away, the great discomfort didn't allow me to completely forget my body. At the end of the trip he felt like his throat was shrinking, but he soon noticed it was only his tongue feeling uncomfortable there, as he had read is usual with dmt. It was quite unpleasent. After three hours the trip started already coming down and he was glad it finally did. When the discomfortable feeling started to be tolerable he took couple of small tokes of cannabis, because he wouldn't like to have his heart beating like hell again. It smoothed the unpleasent feelings and he was happy it was over.

    So know he'd like to know what could've triggered this kind of response. Sleeping couple of hours at daytime didn't certainly make it better. When the nausea was first coming up, he would feel like throwing up really soon when he was sitting still. After getting up he would quickly feel much better, so it's the kinda sinking and rotating feeling he gets when he has dayslept which caused the nausea at first. That might've been responsible for everything.

    Another strange thing was that he was unable to throw up despite the numerous desperate attempts. Usually that happens with LSA and mushrooms, but not with huasca. No matter how sick he is, nothing will come up. What could cause this?

    Thirdly, in the last weeks sunday he had three Stella(contains 10mg zolpidem) pills along with weed. The next day he had quite a nasty attack during english lesson. His heart started beating fast and he felt cold in his face and extremities and became very pale. Fortunately that passed slowly during 10 minutes period. He also felt the whole day like pulsing electricity passing through his body, which he has read has happened to others. Oddly he had the same but much milder version the next day too, at the same time. He felt the electrics too. That subsided slowly during the week, but when he smoked weed on wednesday he had this same feeling come back pretty strong. So he hesitated a littlebit doing such a physically discomfortable drug but thought it would be ok after puking.

    Quite a long post up, but hope someone has a clue of what this could've been. Fresh air seemed to help quite a bit, but ofcourse it helped to feeling overheated at least. He would very much like to have higher dose of ayahuasca but he's not going to take it if same kind of experience is waiting for him. It's not worth it.
     
  2. psyche

    psyche Palladium Member

    Reputation Points:
    932
    Messages:
    1,218
    Joined:
    Feb 28, 2006
    30 y/o from finland
    *kosh* any feedback would be nice. It seems like my reaction is much explained by the nasty feelings he has been getting from any drug since he ate three of those sleeping pills. Every time he has smoked weed he has had mild feeling of choking and his heart, even though doesn't beat too fast, feels like it is too much and adrenaline kicks in. This same effect comes with caffeine too. Anyone have any data about those pills permanently/for some time causing this kind of sensitivity? Most of the time I feel fine.
     
  3. fatal

    fatal Silver Member

    Reputation Points:
    373
    Messages:
    1,027
    Joined:
    Feb 19, 2006
    from U.S.A.
    sounds to me like you should avoid the zolpidem. seems though like you might have just had a bad reaction to the ayahuascha.also ingesting caffeine and an maoi in the same 24 hour period is probably not a good idea and im sure that it had at least something to do with your negative reaction this time around. also your hyperthermia was likely imagined due to strong drug effects. although it is possible that you did indeed experience hyperthermia, it is more likely to have been caused by a combination of an maoi and caffeine than an maoi and mimosa hostilis rootbark. in the future it would probably be a good idea to fast from anything but water and maybe some ganja for around 24 hours before ingesting an maoi. surely it would be safe to eat a variety of things however i will not list the maoi dietary restrictions here. at least not right now.

    :joint:
     
    Last edited: Nov 1, 2006
  4. psyche

    psyche Palladium Member

    Reputation Points:
    932
    Messages:
    1,218
    Joined:
    Feb 28, 2006
    30 y/o from finland
    Caffeine with MAOI seems like a good candidate to facilitate this reaction, but he doubts it as being the number one because of a) the time between caffeine and MAOI intake and b) because he has tried it before. SWIM can't imagine the glowing of the face being imagined and his sober brother who threw up too early confirmed this.
    I have done ayahuasca once succesfully and couple of times he propably didn't boil it long enough and ruined it. When coming down from a succesfull 5g trip he drunk a one and a half litre bottle of Classic Cola and did not experience problems with it. I have also had caffeine some hours before peganum on an other occasion. At my first trip he threw up and felt good after that, except he was extremely cold. Dose was lower but I am now pretty sure it's the after effects of those pills, since he has had palpitations(umm does this mean heart beating in an annoying way?) as a reaction to weed every time he has had it after that. Also every kind of adrenaline rush or accelerated heart beat that normally would pass fast and not annoy him is quite nasty. He'll see if it passes in a week or another, if it doesn't he propably goes to a doctor.

    I'd be interested to hear if anyone has had this kind of after effects from zolpidem or similar adverse reactions to mimosa. Caffeine sounds really like a really tempting drug to blame with MAOIs, and who knows, but it propably wasn't it.